| Model Number |
G43787 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Additional complaint created based on instruction from cirl "the user should have placed the second stent proximally to the previously placed stent." "after formula stent was placed in the intervention left common iliac artery they attempted to place 9x60 ses stent and would not cross causing formula stent to "crinkle" at the proximal end.They removed the stent and inserted the shorter 9x40 stent which crossed, followed up by 9x80 stent." this file will capture the user error of not placing the second stent proximally to the first additional info received 22-sep-2021: 1.What was the size (diameter) of the wire guide used in the procedure? -014.2.Can you please clarify which part of the device was observed as 'crinkled'.Was it the bare metal stent ( the device which is implanted into the patient), or the proximal end of the delivery system ( the device which is used to deliver the metal stent to the target location).-the previously placed stent was observed being crinkled due to the advancement of the second stent.When md noticed it crinkling he did not force it and removed the stent undeployed.He then opted to place a longer stent which passed thru with no problem.3.At what point in the procedure was this damage noticed? was before the device made patient contact, or after the device was removed from the patient? -explanation of event listed on #2.Additional questions 3.35 are images of the device or procedure available? n/a, yes, no: no.3.36 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Stent placement.3.37 details of access sheath used (name, fr size, length)? 6fr 11cm terumo sheath.3.38 what was the target location for the stent? left common iliac.3.39 was the product inspected for kinks or damage before use? n/a, yes, no yes.3.40 was the device used percutaneously? n/a,yes,no yes.3.41 was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no yes.3.42 was pre-dilation performed ahead of placement of the stent? n/a, yes, no yes.3.43 was post-dilation performed after the placement of the stent? n/a, yes, no n/a.3.44 details of the wire guide used (name, diameter, "hyrdophyllic")? hydro st.3.45 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? tortuous, calcified, 3.46 was resistance encountered when advancing the wire guide to the target location? no.3.47 was resistance encountered when advancing the delivery system to the target location? yes, 3.48 how did the physician deal with this resistance? removed stent and inserted a longer stent.3.49 was the approach ipsilateral or contralateral? ipsilateral.If contralateral, was the bifurcation angle steep? n/a, 3.50 did the tip of the delivery system cross the target location? no.3.51 was the delivery system tracked around a tight angle in the patient anatomy? no.3.52 was the delivery system damaged/kinked/twisted during deployment? no.3.53 was the handle pulled towards the hub during deployment? n/a.3.54 was the delivery system pushed during deployment? n/a.3.55 was the stent deployed smoothly / without resistance? n/a.If no, please detail any difficulty experienced during deployment: 3.56 what artery was the stent placed in? lcia.3.57 was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a.3.58 did the patient have any pre-existing conditions? yes.If yes, please specify: calcified and tortuous.3.59 did the patient require any additional procedures as a result of this event? no.3.60 what intervention (if any) was required? none.3.61 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.3.62 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes.
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003 device evaluation the ziv5-18-125-9-60 device of lot number c1800545 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution ziv5-18-125-9-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-9-60 of lot number c1800545 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1800545.It should be noted that the instructions for use, ifu0043-9, states the following: ¿if placement of multiple stents is required in a patient, to cover the length of the lesion, the distal area of narrowing should be stented first, followed by the proximal locations.¿ there is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of user error was identified from the available information.It is known that the user tried to cross a previously placed stent in order to deploy a ziv5-18-125-9-60 stent.However, as per ifu, the user should have stented the distal area of the lesion first, followed by the proximal area.The ifu0043-9, states the following: ¿if placement of multiple stents is required in a patient, to cover the length of the lesion, the distal area of narrowing should be stented first, followed by the proximal locations.¿ summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A second stent was required for the patient, which extended the operating procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Final mdr being submitted due to completion of investiagation on 20-may-2022.